# SDR CA981230044

- Difficulty date: October 30, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Rroyce SPEY5118
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Part number: JR24217
- Condition: Damaged
- Location: 2nd Stage
- Stage of operation: IN
- Nature of condition: M
- Precautionary procedure: E

## Discrepancy

(CAN) DURING START AT 16 PERCENT, PILOT HEARD A LOUD BANG. THE FUEL FLOW WAS GOOD, TEMP AT 410 CELSIUS.  THEN A SECOND BANG AND TEMP AT 700 CELSIUS (MAX IS 570 CELSIUS).  ENGINE WAS SHUTDOWN.  INSPECTION FOUND LP TURBINE BLADES DEFORMED WITH PIECES OF STAGE 2 BLADES LOCATED BETWEEN THE LP2 TURBINE AND MIXER.  DEBRIS FOUND IN REAR BYPASS DUCT.  STAGE 1 TURBINE BLADES SHOWED VIRTUALLY NO DAMAGE, BOTH STAGE 1 AND 2 NOZZLE GUIDE VANES SHOWED HEAVY DAMAGE. THERE WAS NO METAL IN THE FILTER.  LAB ANALYSIS SHOWED SEVERE STRUCTURAL CHANGE OF STAGE 1 TURBINE BLADES INDICATIVE OF SEVERE OVERHEAT CONDITION.  INVESTIGATION CONTINUES INTO CAUSE OF THE FAILURE.
